MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7005
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 14-sep-2018.It was reported that crossing difficulties were encountered.A 5.0mm x 8mm quantum maverick balloon catheter was advanced but failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed shaft break.Returned product consisted of a quantum maverick balloon catheter with a mandrel.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed several kinks along the hypotube and shaft.The hypotube is separated 90.8cm from the hub.The balloon is tightly folded and there is blood on the balloon folds.Microscopic examination revealed that the tip is damaged.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7948564
Report Number2134265-2018-61754
Device Sequence Number11137911
Product Code LOX
UDI-Device Identifier08714729392620
UDI-Public08714729392620
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number7005
Device Catalogue Number7005
Device Lot Number0019459415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2018
Initial Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1